Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Composition operators on Dirichlet-type spaces


Author: R. A. Hibschweiler
Journal: Proc. Amer. Math. Soc. 128 (2000), 3579-3586
MSC (2000): Primary 47B38; Secondary 30H05
Published electronically: August 17, 2000
MathSciNet review: 1778280
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

The Dirichlet-type space $D^{p} (1 \leq p \leq 2$) is the Banach space of functions analytic in the unit disc with derivatives belonging to the Bergman space $A^{p}$. Let $\Phi$ be an analytic self-map of the disc and define $C_{\Phi}(f) = f \circ \Phi$ for $f \in D^{p}$. The operator $C_{\Phi}: D^{p} \rightarrow D^{p}$ is bounded (respectively, compact) if and only if a related measure $\mu_{p}$ is Carleson (respectively, compact Carleson). If $C_{\Phi}$ is bounded (or compact) on $D^{p}$, then the same behavior holds on $D^{q} (1 \leq q < p$) and on the weighted Dirichlet space $D_{2-p}$. Compactness on $D^{p}$ implies that $C_{\Phi}$ is compact on the Hardy spaces and the angular derivative exists nowhere on the unit circle. Conditions are given which, together with the angular derivative condition, imply compactness on the space $D^{p}$. Inner functions which induce bounded composition operators on $D^{p}$ are discussed briefly.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B38, 30H05

Retrieve articles in all journals with MSC (2000): 47B38, 30H05


Additional Information

R. A. Hibschweiler
Affiliation: Department of Mathematics, University of New Hampshire, Durham, New Hampshire 03824
Email: rah2@cisunix.unh.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05886-X
PII: S 0002-9939(00)05886-X
Keywords: Composition operator, Dirichlet space, Carleson measure, angular derivative
Received by editor(s): October 16, 1998
Received by editor(s) in revised form: February 12, 1999
Published electronically: August 17, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society